Alert archive / Vermont / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 22, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jul 11, 2001, 12:32 PM EDT for Addison County, Vermont. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 11, 2001, 12:32 PM EDT (16:32 UTC)
- Expired
- Jul 11, 2001, 1:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County Addison County, VT
The radar
The Burlington radar (KCXX), 53 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 12:37 PM EDT | Hail 0.75 | Bristol, VT |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 4.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBTV 111633 SVRBTV VTC001-111715- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 1232 PM EDT WED JUL 11 2001 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ADDISON COUNTY IN VERMONT * UNTIL 115 PM EDT * AT 1226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES WEST OF SOUTH LINCOLN...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... 6 MILES SOUTHEAST OF BRISTOL AROUND 1230 PM EDT NEAR SOUTH LINCOLN AROUND 1240 PM EDT 5 MILES NORTH OF GRANVILLE AROUND 100 PM EDT THIS STORM WILL LIKELY PRODUCE LARGE HAIL. WHEN SEVERE THUNDERSTORMS ARE OCCURRING...MOVE INSIDE A REINFORCED BUILDING...AWAY FROM WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNTIL THE STORMS HAVE PASSED. .END BELL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 10:41 AM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 11, 10:41 AM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 1041 AM EDT WED JUL 11 2001 WILL UPDATE THE ZONE FORECASTS TO REMOVE MENTION OF MORNING FOG IN SOME OF THE ZONES...AND TO MAKE SOME ADJUSTMENTS TO CLOUD COVER AND WINDS. 12Z SOUNDINGS FROM MANIWAKI (CWMW) SHOWING WET BULB ZERO AROUND 7900 FT WITH AROUND -3 LIFTED INDEX...WHILE ALBANY SOUNDING HAS A WET BULB ZERO OF 8800 FT WITH A -3 LIFTED INDEX. WET BULB ZERO LOWER THAN YESTERDAY...BUT STRONGER WINDS ALOFT ARE FURTHER SOUTH THIS MORNING. GENERALLY...NOT EXPECTING ANY LARGE HAIL LIKE THE FCST AREA HAD YESTERDAY OR STRONG TSTMS SINCE JET IS FURTHER SOUTH AND SFC TEMPS WILL NOT BE AS WARM AS YESTERDAY...BUT CANNOT TOTALLY RULE OUT AN ISOLATED SVR TSTM IN OUR FCST AREA. SAT LOOP SHOWING SHOWERS AND SOME TSTMS ROTATING AROUND A VORT MAX OVR WESTERN QUEBEC ATTM...WITH THE WATER VAPOR LOOP SHOWING ANOTHER VORT MAX DROPPING SEWD FROM THE GRTLKS. WILL CONTINUE TO MENTION A CHANCE OF HAIL AND GUSTY WINDS IN THE FORECAST...BUT MAIN THREAT WILL BE PRIMARILY FROM HAIL. WILL WORD THE FCST FOR THE REST OF TODAY AS VARIABLE CLOUDINESS... SINCE ANY SUNNY BREAKS THAT DO DEVELOP SHOULD CLOUD OVER AS COLD POOL OF AIR ALOFT OVER THE REGION. OTRW...NO CHGS TO THE REMAINDER OF THE FCST. .BTV...NONE. WGH
Nearby
Severe Thunderstorm Warnings in Vermont, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.